Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Sep 2, 2007, 1:20 PM PDT for Los Angeles County, California. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2007, 1:20 PM PDT (20:20 UTC)
- Expired
- Sep 2, 2007, 3:15 PM PDT
- In force
- 115 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Los Angeles County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 022031 FFWLOX CAC037-022215- /X.NEW.KLOX.FF.W.0004.070902T2020Z-070902T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 130 PM PDT SUN SEP 2 2007 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...THIS INCLUDES MOUNT BALDY...SAN ANTONIO MOUNTAIN...AND BIG PINES AREA * UNTIL 315 PM PDT * AT 120 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF DEVELOPING THUNDERSTORMS ACROSS THE EASTERN SAN GABRIEL RANGE. THE STRONGEST STORM WAS LOCATED A FEW MILES SOUTH OF BIG PINES AND WAS NEARLY STATIONARY. THE THUNDERSTORM ACTIVITY WILL LIKELY EXPAND NORTHWARD INTO THE FOOTHILLS OF THE ANTELOPE VALLEY THIS AFTERNOON. DUE TO THE HIGH AVAILABLE MOISTURE AND SLOW MOVING NATURE OF THESE STORMS...FLASH FLOODING WILL BE LIKELY ACROSS THE WARNING AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT BALDY... MOUNT SAN ANTONIO...AND THE BIG PINES AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3430 11815 3419 11762 3472 11768 3467 11812 $$ GOMBERG
1 follow-up statement
000 WGUS76 KLOX 022132 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 230 PM PDT SUN SEP 2 2007 CAC037-022215- /X.CON.KLOX.FF.W.0004.000000T0000Z-070902T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 230 PM PDT SUN SEP 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR EAST CENTRAL LOS ANGELES COUNTY...THIS INCLUDES WRIGHTWOOD...SAN ANTONIO MOUNTAIN...AND THE BIG PINES AREA... AT 225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A COMPLEX OF THUNDERSTORMS ACROSS THE SAN GABRIEL MOUNTAINS. THE STRONGEST STORM WAS LOCATED NEAR THE SAN BERNARDINO COUNTY LINE... CENTERED BETWEEN BIG PINES AND WRIGHTWOOD. WEATHER SPOTTERS HAVE OBSERVED RAINFALL RATES AS HIGH AS 3 INCHES PER HOUR NEAR WRIGHTWOOD...WITH STREET FLOODING IN PROGRESS. IN ADDITION TO THE HIGH RAINFALL RATES... THIS STORM WILL BRING WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL. ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP ACROSS THE SAN GABRIEL MOUNTAINS AND ANTELOPE VALLEY THROUGH THE AFTERNOON HOURS. THE COMBINATION OF AMPLE MOISTURE AND WEAK UPPER LEVEL WINDS WILL CONTINUE TO BRING THE THREAT OF ADDITIONAL FLASH FLOODING ACROSS THE SAN GABRIEL MOUNTAINS AND ANTELOPE VALLEY THROUGH THE AFTERNOON HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3430 11815 3419 11762 3472 11768 3467 11812 $$ GOMBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:50 AM PDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 2, 10:50 AM PDT, 2 hours 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1050 AM PDT SUN SEP 2 2007 ...UPDATED AVIATION DISCUSSION... .SHORT TERM... EXPANDED EXCESSIVE HEAT WARNING THROUGH LABOR DAY FOR THE LA/VTU COUNTY MOUNTAINS AND VALLEYS...AS WELL AS THE INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY. TEMPS SHOULD BE A DEGREE OR TWO WARMER IN MOST LOCATIONS...WITH THE EXCEPTION OF SANTA BARBARA AND SAN LUIS OBISPO COUNTY COASTAL AREAS HEATING UP QUITE A BIT FROM YESTERDAY AS LOW LEVEL OFFSHORE FLOW WAS OCCURRING THIS MORNING. PORT SAN LUIS...AVILA BEACH AND SAN LUIS OBISPO SHOULD BE MUCH WARMER TODAY. THE OTHER IMPORTANT ISSUE OF THE DAY WILL BE THE CONVECTION THAT SHOULD OCCUR ONCE AGAIN ACROSS THE LA/VTU COUNTY MOUNTAINS AND ANTELOPE VALLEY. LATEST CONVECTIVE PARAMETERS ARE NOT QUITE AS STRONG AS YESTERDAY...BUT THAT WOULD BE HARD TO TOP WITH K-INDEX VALUES UP INTO THE LOWER 40S YESTERDAY. ALTHOUGH K-INDEX VALUES ARE DOWN FROM YESTERDAY IN THE LOWER TO MID 30S AND LIFTED INDEX ARE NOT QUITE AS BROAD ACROSS THE REGION...PWAT VALUES ARE STILL QUITE HIGH. LATEST GOES SOUNDER PW VALUES ARE ALSO IMPRESSIVE ONCE AGAIN TODAY WITH PW VALUES NEAR 1.5 INCHES. WITH VERY HIGH DEW POINTS SHOWING UP ACROSS VENTURA AND LA COUNTIES THIS MORNING...AND WEAK STEERING WINDS ALOFT...WILL LIKELY GO AHEAD AND ISSUE A FLASH FLOOD WATCH WITHIN THE HOUR FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AS WELL AS THE ANTELOPE VALLEY FOR THIS AFTERNOON AND EVENING ...FROM PREVIOUS DISCUSSION... HEAT AND THUNDER ARE THE WORRIES TODAY. SOME MDLS SHOWING A 5 DEGREE RISE IN TEMPS BUT THAT MDL USUALLY OVERDOES TEMPS BUT FEEL ALL AREAS WILL BE COUPLE OF DEGREES WARMER THAN YDY. WHICH MEANS THAT IT WILL BE SCORCHING HOT AND HIGH HEAT WARNINGS ARE IN PLACE THROUGH 700 PM. DEW POINTS ARE STILL NEAR 12 K INDEX IS IN THE UPPER 30S AND LIS ARE NEAR ZERO. NO REASON THERE WILL NOT BE THUNDERSTORMS IN THE MOUNTAINS AND AND ANTELOPE VLY AGAIN TODAY. WINDS ALOFT ARE LIGHT AND SHEAR IS QUITE LOW SO FEEL THE MAIN THREAT FROM TODAYS STORMS IS FLASH FLOODING. A SMALL FLY IN THE OINTMENT IS A LARGE OUTFLOW BOUNDARY SHOOTING OUT THUNDERSTORM COMPLEX NEAR YUMA...JUDGING BY ITS MOTION IT LOOKS LIKE IT WILL AFFECT SAN DIEGOS WARNING AREA...BUT HAVE TO WORRY ABOUT 30 MINUTES OF GUSTY EAST WINDS WHICH MIGHT DRIVE COASTAL TEMPS WAY UP. TONIGHT THE STORMS WILL QUICKLY DRY UP BETWEEN 6 AND 7 IN THE EVENING AND ANY PARTLY CLOUDY SKIES WILL SOON CLEAR UP. ANOTHER WEAK SUNDOWNER IN THE 15 TO 25 MPH CATEGORY WILL NOT BE TOO BOTHERSOME BUT WILL KEEP OVER NIGHT LOWS IN THE 80S NEAR THE BREEZY CANYONS. THE UPPER HIGH WEAKENS JUST A TOUCH MONDAY AND THIS SHOULD ALLOW MOST AREAS TO SEE 2 TO 3 DEGREES COOLING. THIS MIGHT NOT BE ENOUGH TO LOWER TEMPS BELOW HEAT WARNING LEVELS. DAY SHIFT WILL HAVE EVALUATE THE HUMIDITIES AND HEAT INDEX NUMBERS. DEW POINTS AND K INDEXES LOOK A LITTLE MORE FAVORABLE FOR THUNDER...AGAIN ALL SIGNS POINT TO A FLASH FLOODING PROBLEM RATHER THAN SEVERE WEATHER. TUESDAY A UPPER TROF PUSHING INTO THE PAC NORTHWEST AND BEATS BACK THE UPPER HIGH AS WELL AS STRENGTHENING THE ONSHORE FLOW. THIS WILL DROP MAX TEMPS 6 TO 8 DEGREES FROM MONDAY AND SHOULD BREAK THE GRIP OF THE HEAT WAVE. THUNDER PARAMETERS ARE STILL FAVORABLE FOR THE DESERT AND MOUNTAINS AND WILL CARRY A SLIGHT CHANCE FOR ON LAST DAY. .LONG TERM... COOLING SHOULD CONTINUE WED AND THU WITH CYCLONIC FLOW AND ONSHORE FLOW. THIS SHOULD BE ENOUGH TO CREATE A MARINE LAYER. EVERYTHING SHOULD BE CLOSE TO NORMALS. BUT...THEN THINGS GET A LITTLE INTERESTING. BOTH GFS AND EC AGREE THAT THERE SHOULD BE SOME SORT OF DISSIPATING TROPICAL SYSTEM SOMEWHERE FAIRLY NEAR TO SOCAL. THE GFS GOES HOG WILD WITH THE CLOUDS AND RAIN AND AM CERTAINLY NOT GOING TO GO THERE YET. IN FACT ONLY TURNED THE SKIES PARTLY CLOUDY FOR NOW. STILL IT BARES MENTIONING THAT THE GFS HAS HAD SIMILAR SOLUTIONS FOR THE PAST FEW RUNS. WILL KEEP WATCHING THIS POTENTIALLY INTERESTING DEVELOPMENT. && .AVIATION... 02/1750Z FOR COASTAL/VALLEY TAF SITES...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD...WITH TYPICAL AFTERNOON SEA BREEZES. KSBA IS EXPECTED TO HAVE SOME WIND SHEAR THIS EVENING BETWEEN 02Z AND 10Z AS THE SUNDOWNERS ARE EXPECTED TO REDEVELOP. FOR THE DESERTS...KWJF AND KPMD WILL HAVE VCTS REMARKS THIS AFTERNOON...AS CONVECTIVE ACTIVITY IS EXPECTED TO CONTINUE THIS AFTERNOON. FOR KLAX...HIGH CONFIDENCE IN VFR FORECAST THROUGH PERIOD. FOR KBUR...HIGH CONFIDENCE IN VFR FORECAST THROUGH PERIOD. .LOX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KAPLAN/RORKE AVIATION...THOMPSON WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 2, 6:00 AM PDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN SEP 2 2007 CAZ034>041-044>047-051>054-059-087-088-031300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT SUN SEP 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY VERY HOT CONDITIONS WILL CONTINUE TODAY. ANY PROLONGED EXERTION OUTDOORS TODAY WILL BE VERY HAZARDOUS. THUNDERSTORMS WILL BRING A THREAT OF FLASH FLOODING AS WELL AS LIGHTNING TO THE DESERTS AND MOUNTAINS. AT THE BEACHES THERE WILL BE A THREAT OF HAZARDOUS RIP CURRENTS. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE DOUBLE BARRELED HAZARDS OF HIGH HEAT AND THUNDERSTORMS WILL CONTINUE MONDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 11:29 AM PDT | Flash Flood Watch | LOX | 7 hr | |
| Sep 2, 3:01 PM PDT | Flash Flood Warning | LOX | Los Angeles | 119 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.